Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
120 Doctors are Online

Difficulty in passing stool. Had colonoscopy using glycerin suppositories. Taking good fiber diet. Reason for pain?

I have an issue with difficult bowel movement . I get the normal urge to go, but all of the stool will not come out. It is not hard stool at all. It can be watery and it will still be difficult coming out. Lately I have been using glycerin suppositories and that helps a little, but all of the stool still does not come out. I had a colonoscopy last August, few diverticulitis , a couple of polyps removed, and 2 internal hemmorrhoids, otherwise it was fine. It s not necessarily painful, but it becomes painful because I m bearing down hard to try to get the remaining stool out and it doesn t come out. There is no blood. I drink probably a gallon or more of water a day for the past 3-4 years. My diet is high in fiber . I don t do red meat hardly. I exercise 3 -4 times a week. Even when I did the colonoscopy prep last year. I had to push hard the first couple of times to get the liquidy stool out; afterward it started coming out okay. I cannot figure this out. Please help.
Asked On : Sat, 25 Aug 2012
Answers:  1 Views:  145
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Procedures
Medical Topics
Gastroenterologist 's  Response
Hello, mrzrnn80,
The findings on colonoscopy are significant. I think you meant to
say "Diverticulosis" and not "Diveticulitis" which means presence
of infection or inflammation of one or more of these pockets or
pouches . If you have had attacks of diverticulitis in the past
it is possible that your colon lining get thicker from healing and scarring.
Presence of Internal Hemorrhoids can also problem with expelling stool.
The more you try to strain to have a bowel movement , the sphincter
muscle can tighten up more. As much as possible , try to go to the
bathroom at the same time every morning whether you have the urge
or not and try to relax and let it happen natural. I am really glad that
your diet does consist of plenty of fiber and adequate fluid intake.
One of the things that may co-exist with diverticulosis is IBS or
Irritable Bowel Syndrome. This can cause spasms. If you discuss this
with your doctor, small doses of antispasmodic medications may be
helpful. They need prescription.
Also, I would recommend that you start taking some probiotics,
such as plain yogurt containing Lactobacillus Casei.
Wish you good health.
Answered: Sat, 25 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor